It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board

  • I am having a 6 hr Lidocaine infusion tomorrow...

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 04-11-2005, 04:46 PM   #1
    mngirl
    Member
    (female)
     
    Join Date: Jan 2004
    Posts: 94
    mngirl HB User
    I am having a 6 hr Lidocaine infusion tomorrow...

    I am little nervous at this point. Since the last time I had something like this done I ended up in the hospital for 11 days (I had a test for Addison's Disease and ended up having an adrenal crisis due to the test). I was also diagnosed with POTS syndrome. I am hoping that this will help greatly the pain in my elbow and neck/shoulder.

    I had some trigger point injections today in my shoulder. It only hurts today, but I am hoping that tomorrow it will feel much better.

    I am going to start seeing a psyhcologist next week that is supposed to provide some stress & pain management, as well as some relaxation techniques. This is all per my ortho and due to the fact that I am a year out from my surgery and it still hurts, especially since she cut another nerve to move my ulnar nerve.

    Anyway...I really hope that this works and that nothing goes wrong! I hope that my POTS doesn't mess with this since she said that this will drop my blood pressure a bit and I already have low pressure due to my meds for POTS.

    So, wish me luck, I will let you know if it works or not!

    ~Lisa

     
    Sponsors Lightbulb
       
    Old 04-13-2005, 07:41 AM   #2
    Drewtn
    Senior Member
    (female)
     
    Drewtn's Avatar
     
    Join Date: Sep 2004
    Location: TN
    Posts: 278
    Drewtn HB User
    Re: I am having a 6 hr Lidocaine infusion tomorrow...

    Good luck!!! I hope it all went well!! ((HUGS)) Let us know how you are! Best wishes!

    Last edited by Drewtn; 04-13-2005 at 07:42 AM.

     
    Old 04-13-2005, 12:56 PM   #3
    mngirl
    Member
    (female)
     
    Join Date: Jan 2004
    Posts: 94
    mngirl HB User
    Re: I am having a 6 hr Lidocaine infusion tomorrow...

    It was a tough day...

    I am having some reactions today that are making me a little nervous.

    It was supposed to be for only 6 hours yesterday and it ended up taking 8 hours! They started the drip at 200 mg/hr. And I started having breathing problems (I couldn't take a breath), my throat started closing up, I started getting really dizzy and I had some bad tremors. Then my heartrate started to drop and my blood pressure started going up. I was TOTALLY scared.

    Then they turned the drip off and the reaction calmed down. Then we started it back at 100 mg/hr and slowly upped it to 150 mg/hr - that was as fast as I could handle it. They think that maybe I was having an anxiety attack during the treatment, but I think it was something else, or why would my throat feel like that and it stop once they stopped the meds?

    At the end I had a really hard time walking and talking. My husband had to pick me up, so I had to leave my car. Somehow the IV spot at the top of my hand turned the WHOLE top of my hand blue - I think that the vein busted or something because it was totally swollen. Today it is really sore and I am going to have them look at it.

    The one good thing was about two-thirds of the way through, the burning in the back of my arm went away! I have had to wear a pain patch for a year and today I didn't!!!! So something is working!!

    But then this morning I started having the breathing problems again...it is hard to take a breath and my heart rate is down to 46/min. I think that is part of the breathing issue. I also turned bright red and was getting really warm and started getting dizzy again. I called the clinic and she said that if my tongue started to swell to get in, otherwise I should make it until my appointment at 4 today. I am having another round of trigger point injections in a little bit and then I have another round of physical therapy - it should be interesting today since it is so hard to breathe.

    I have to have another round of this Lidocaine infusion next Tuesday AND Wednesday. I am hoping that I do not have the same reaction as this last time. It was a little scary since there is a chance that this treatment could cause cardiac arrest. I am scared to do it again, but it is working on the pain. I guess I just needed to tough it out.

    Anyway...I made it through...but, it was a rough day.

    ~Lisa

     
    Old 04-14-2005, 08:03 AM   #4
    Drewtn
    Senior Member
    (female)
     
    Drewtn's Avatar
     
    Join Date: Sep 2004
    Location: TN
    Posts: 278
    Drewtn HB User
    Re: I am having a 6 hr Lidocaine infusion tomorrow...

    Sorry it was a tough day. ((HUGS))

    I bet the stress of the procedure itself was causing some of the reaction. I have vocal cord spasms that restrict my breathing. It sends me into a panic attack. I HATE the feeling of not being able to breathe. Reduced stress and an acid reducer have helped mine. Mine originally was brought on by stress though.

    Iím glad to hear that you had some relief though!! That is a good sign!! When you go back to see them maybe they can give you something to relax you during the process next time. They gave me Ativan for my breathing/anxiety.

    Good luck and keep us updated!

     
    Old 04-14-2005, 01:01 PM   #5
    mngirl
    Member
    (female)
     
    Join Date: Jan 2004
    Posts: 94
    mngirl HB User
    Re: I am having a 6 hr Lidocaine infusion tomorrow...

    They were going to give me some Ativan (that is what I am using at night to get to sleep, only a little bit though, .25mg). But when I was in the hospital they gave it to me and my respirations went down to 3 per minute, and the crash team was called in. I wasn't sure how much they were going to give me, but given how I was already feeling I didn't need anymore problems, so they didn't give it to me.

    My dr came in later and told me that they had given me 4mg in the hospital and that was what caused it.

    I started having problems breathing again yesterday. I went in and the dr thinks that too much Lidocaine settled around my heart. My pulse went down to 40 yesterday too, which made anything physical hard to do.

    So 2 more infusions next week on Tues and Wed. They are going to reduce the total amount down from 900 mg to 600 mg and do less per hour too, so I am hoping that makes a difference.

    Last night my DH even shook me because he said that he couldn't see me breathe at all, it was so shallow. So that was a little disturbing too.

    Anyway...Just exhausted, so going to take a nap!

    ~Lisa

     
    Old 04-15-2005, 07:32 AM   #6
    Drewtn
    Senior Member
    (female)
     
    Drewtn's Avatar
     
    Join Date: Sep 2004
    Location: TN
    Posts: 278
    Drewtn HB User
    Re: I am having a 6 hr Lidocaine infusion tomorrow...

    Hey Lisa,
    Glad your doctor seems to know what might have happened. Maybe the next one will go MUCH better!!! I sure hope so!! 4 MG!! DANG!! Iím surprised they made such a jump from .25. Iím glad you have a DH to watch over you. That would make me feel better. Good luck once again. I hope it goes much better the next time!!
    Drew

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    YAAAAY!!!!! Can do a Lidocaine Infusion!!! RoseinSanDiego Reflex Sympathetic Dystrophy (RSD) (CRPS) 12 09-04-2010 12:31 AM
    Lidocaine and Ketamine Michelle94 Reflex Sympathetic Dystrophy (RSD) (CRPS) 65 12-09-2009 07:09 AM
    What to do? Thinking of Lidocaine Infusion RoseinSanDiego Reflex Sympathetic Dystrophy (RSD) (CRPS) 6 01-12-2009 05:06 PM
    Lidocaine infusion numbing hands Reflex Sympathetic Dystrophy (RSD) (CRPS) 14 08-06-2007 08:57 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 03:45 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!